MAUDE Adverse Event Report: ANGIODYNAMICS, INC. MICRO INTRODUCER KIT; STANDARD MICRO INTRODUCER KIT

ANGIODYNAMICS, INC. MICRO INTRODUCER KIT; STANDARD MICRO INTRODUCER KIT
Catalog Number 06507201
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications (b)(4).Device not available for return.
 
Event or Problem Description
As reported on june 07, 2016, a(b)(6), male patient presented for an femoral vein venogram for a dvt in the right calf.During the procedure, the physicians were inserting a.018 x 45 cm stainless steel guide wire.First they attempted to access the right posterior tibial vein under ultrasound guidance and after several attempts they were unsuccessful.Then they attempted to access the right popliteal vein and after multiple attempts were not successful.During withdrawal of the guidewire, it was noted the guidewire tip had fractured off inside of the patient.The physicians did not attempt to removal of the guidewire fragment as it was embedded and no threat to the patient.It was reported the defective disposable device is not available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of the guidewire fracturing could not be confirmed because no sample was returned.As a device evaluation could not be performed, a root cause for the reported complaint description could not be determined.A possible root cause for the reported complaint is that the end user pulled the guidewire back through the needle.The welded tip of the guidewire could become caught on the beveled edge of the needle causing the wire to become uncoiled.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The instructions for use, which is supplied to the end user with this catalog number instructs the user to gain percutaneous access with the 21 ga.Entry needle.Advance the 0.018" guidewire through the 21 ga.Needle.Withdraw the entry needle while leaving the 0.018" guidewire in place.Advance the sheath/dilator set over the 0.018" guidewire.Remove the 0.018" guidewire".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
MICRO INTRODUCER KIT
Common Device Name
STANDARD MICRO INTRODUCER KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
MDR Report Key5785077
Report Number1319211-2016-00099
Device Sequence Number200587
Product Code DQY
UDI-Device IdentifierH787065072015
UDI-PublicH787065072015
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K032069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2018
Device Catalogue Number06507201
Device Lot Number4852342
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2016
Supplement Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient Weight127